Dear Cleveland Clinic.,
My diagnosis in May was Polysensory Neuropathy. I have been seen by several Neurologists and have had every conceivable test you can imagine to rule out all possible causes! All my tests are negative for anything. One of my doctors indicated that we can use B12 shots to stimulate nerve growth and in 6 months or so this could go away. My other neurolgist said this is forever. Mostly my skin feels raw and hurts,like someone rubbed all my skin with hard sandpaper, and then I get the burning pains every other day. I have skin rashes since this started. . I have had gastric problems and wondered if sensory neuropathy could affect my stomach to create gas and stomach cramping.
I have had severe reactions to all narcotic and anti-depressants I;ve been on. Besides which they didn't help with the irritating skins sensations I have everywhere. I also find that for some reason when I get emotional the burning pain increases in intensity. Can you tell me do cases of this ever go away? Do you think B12 is helpful to regenerate nerves? and what body chemicals might be released when I'm upset that set off the burning pain to intensify. Do you know of cases where ths resolves in time when no cause can be found?
The diagnosis you have recieved is one of Idiopathic POLysensory neuropathy,
which means that the underlying cause is unknown,if this is the case the
neuropathy will tend to follow the progress of the underling cause and
unless this resolves the neuropathy is unlikely to get better.
Since we do not know what this cause is it is unfortunately impossible to
predict its course.
sincve no other treatment is being ofered the Vitamin B shots are a good
idea, they are certainly not garanteed to work but have helped to some
extent in some cases and and since the supplement is a natural vitamin
side effects are not a concern.
The sensory neuropathy itself will not cause the stomach problems but it
can be accompanied by an autonomic neuropathy which might cause these
If you are stressed the release of histamine and adrenaline or the
release of tiny amounts of sweat could intensify the skin sensations.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.